Jump to content
Search In
  • More options...
Find results that contain...
Find results in...
Arez2row

Subcutaneous IVIG ?

Recommended Posts

Hello,

I have been receiving IVIG every 3-4 weeks for about a year and a half for autoimmune dysautonomia/aag. 

I am currently trying to get sub-cutaneous IVIG approved- has anyone had experience with this treatment?

Any advice/experiences would be very helpful!

Thanks!! 

Share this post


Link to post
Share on other sites

I've been getting Ivig for a little over 4 years now for cidp. I've never done sub q but from what I understand it is only approved for certain diagnoses, like immune deficiency disorders. Insurance will likely make you go through a case review to approve it if your diagnosis isn't one that is fda approved to use it with. I've read accounts from others using it that it has to be infused more frequently, like a couple of times a week rather than once a month, depending on the dose. It seems to help cut down on the side effects like headaches too. I read a magazine called "IG Living", (you can find it online too) that has a lot of great info on Ivig, infusion matters, chronic illness, etc. Hope you get it approved!

Share this post


Link to post
Share on other sites

Toomanyproblems - I have an autoimmune form of dysautonomia so immunoglobulin therapy (IVIG) was the treatment of choice, along with other medications (ie. for blood pressure, digestion, etc.). It took a while to work, but my BP is generally stable, it has improved my GI dysmotility drastically, circulation along with many other symptoms. The treatments can take a toll on your body though.

Clb75- I've been receiving IVIG for about a year and a half. Due to symptoms, I am needing it more frequently, thus leading to us wanting to try sub q as it is thought to maintain a more constant level within the body. If it is approved, I'll be infusing weekly- or a few times a week depending on how my body tolerates it. I'll definitely look into that magazine, thank you! 

Share this post


Link to post
Share on other sites

Hello,

I have been on IVIG since April ( six weeks of weekly and now every other week ) and have found it helps my OI symptoms significantly. I asked my Neurologist about SCIG early on but was told there were more side effect issues with it so for me it as not presented as an option.

I hope you're able to get it approved and at least try it and see if you are able to tolerate it and get better results from receiving the IG that way. Receiving the IG subcutaneously certainly seems a lot less life disruptive then Intravenously as well.

Share this post


Link to post
Share on other sites

Hi Janet,

I got SCIG approved and am starting it this week actually. 

What side effects did they tell you about the SCIG route, and opposed to receiving it intravenously? 

I have been going for IVIG treatments for about a year a half. I sometimes have reactions to the treatments (ie. high fevers and migraines) but the benefits are so great, and have at times put me into almost a remission. I have AAG as well. 

All the best! 

Share this post


Link to post
Share on other sites

Hi ares22,

That great. I'm so happy for you. I hope you achieve significant improvement with it without the unwanted side effects.

I wish I could answer that question for you but quite honestly my Neurologist was not specific and since he was not presenting SCIG as an option I really didn't ask. It was just made as a blanket statement so I assumed he was just talking about the same potential side effects as one would expect with IVIG except that the incidence increased with SCIG. That was my take away.

I'm sorry you've had to endure terrible side effects with the IVIG but glad to hear you have at least realized huge benefits while on it. I have also realized significant improvement with IVIG but have been very fortunate I guess to not have had to deal with significant side effects. I felt quite unwell with the first several infusions but then the side effects seemed to disappear with each infusion. Everyone responds so differently to this therapy. Were you receiving Privigen ? That's the one I am receiving and have read typically results in fewer side effects. Does your doc order premeds such as betamethasone, tylenol and benedryl ?

All the best to you as well. I sure hope the SCIG turns out to be enormously helpful for you !

Share this post


Link to post
Share on other sites

HI!  Good luck with the sub-Q IVIG.  I have been using it since May of 2015 and love it!!!  It has been a huge help and I've had next to NO side effects. A few headaches sometimes but for the first year, it went really smoothly.  I have been able to do the infusions myself at home and do them every three weeks. 

In May of 2016, my doc doubled my dose and since then I've been having more side effects.  May not be totally due to the higher dose of HyQvia as he also made changes to other meds, but I have been "crashing" more for 2-3 days after the infusions since the increased dose started. 

Hope your treatment goes well and you notice lots of improvement with them. 

 

 

 

 

 

Share this post


Link to post
Share on other sites

Hi Janet,

Thank you for your kind words.

I was receiving 60g of Octogram every 3-4 weeks. Prior to receiving the IVIG I would have IV prednisone, IV benadryl and oral tylenol. I would then take reactin every 4 hours for a few days following my infusion, and tylenol and advil for fever and headache relief when needed. 

 

Hi Chaos,

As of this week, I will be having 20g of Sub-Q Ig per week. I guess this is a pretty large dose, so I have to infuse 10g twice per week. I have done one infusion so far, and will be doing another one this weekend (hopefully). 

I had three sites going into my abdomen. They told me that it should absorb after 1-3 hours. After over 24 hours, mine had not absorbed and I had large, hard lumps under my skin where you could see the Ig. 

I am pretty small, and don't have a lot of fat on me.. but they think it may have infused too fast. As directed, I've been alternated cold and heat packs to try and get it to absorb. Have you ever experienced anything like this?? And do you have any tips on how to better tolerate the Sub-Q infusions? The next time I infuse, we are going to try 4 sites and infuse at the lowest possible rate, and hopefully it works better. I really am hoping that I can tolerate this method of administering.

Thanks in advance!! 

Share this post


Link to post
Share on other sites

Sorry for the slow reply. 

Are you using HyQvia for your sub-q infusions?  That is the brand I use and it has a pre-infusion dose of Hyaluronic acid that is supposed to help soften up the tissue so that it accepts the infusion better. I inject that over about 30 minutes and then begin the infusions.  Do you have something like that which you are using?

I am infusing 60 gms (600 ml) every three weeks.  I do it in two doses of 30 and 30 on sequential days. 

I've not had the knot that you describe but I do feel like I have a water balloon under my skin for several days after each infusion.  It is a little disconcerting feeling but not painful. 

Not sure I understand when you say you had 3 sites going into your abdomen?  I just have one needle attached to the IV tubing that infuses the full amount on a given day.  Then I choose another site on the other side of my abdomen for the next day's infusion. 

I infuse my 300 ml dose over about 2 hours and then leave the needle in for another hour or so to keep it from leaking out a bunch of fluid. 

Have you had any better luck with your subsequent infusions?

 

Share this post


Link to post
Share on other sites

I have been thinking of switching, but I like that I can get IV fluids along with my IVIg.

Also, I work for Dr. Leonard Weinstock, a physician and researcher at Washington University at St. Louis.  He is  researching how to make IV IG work better for dysautonomia symptoms.

 

Share this post


Link to post
Share on other sites

Hi Chaos,

Thanks for your reply!

I am using Hizentra, and am infusing 10g (100ml) twice a week. 

I am not using anything prior to infusing the product, but I am going to look into that- thanks.

What I have been using is three small needles that attach to the tubing so that the product spreads out into multiple sites (ie. I can put it on my abdomen, thighs, etc). I am still having trouble with the big lumps. I am running it very slow as well. I really want to be able to make this work, as I do not want to return to the IV administration. 

The only thing they can think of is that I dont have a lot of body fat for it to absorb, but maybe a product like hyaluronic acid would help.. 

Thanks again for all of your advice and I hope you are well!!

 

Share this post


Link to post
Share on other sites

Hope this new form of IVIG helps you. If not, maybe you will need to consider plasma exchange to get some of the antibodies out and then be able to go back to IVIG. Wishing you the best. My son was not able to do IVIG. It caused  many problems and he had to do several plasma exchange treatments.

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


×
×
  • Create New...